Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 13, 2016, 12:13 PM EST for Erie County, New York. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2016, 12:13 PM EST (17:13 UTC)
- Expired
- Jan 13, 2016, 2:00 PM EST
- In force
- 107 min
- Issued by
- NWS Buffalo, NY
County Erie County, NY
The radar
The Buffalo radar (KBUF), 49 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WWUS81 KBUF 131713
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1213 PM EST WED JAN 13 2016
NYZ010-012-019-020-085-131900-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-NORTHERN ERIE-
1213 PM EST WED JAN 13 2016
...A BAND OF LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN CHAUTAUQUA...
SOUTHWESTERN WYOMING...NORTHWESTERN CATTARAUGUS AND SOUTHERN ERIE
COUNTIES...
AT 1201 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW WAS PRODUCING SNOW
FALL RATES UP TO 2 INCHES PER HOUR AND WAS LOCATED FROM NEAR
FREDONIA...PERRYSBURG TO SPRINGVILLE ON THE SOUTHERN FLANK...AND
SILVER CREEK...NORTH COLLINS AND BOSTON ON THE NORTHERN FLANK.
FARTHER INLAND...THIS BAND OF LAKE EFFECT SNOW IS PRODUCING LIGHTER
SNOWFALL RATES ACROSS WYOMING COUNTY. THROUGH THE EARLY AFTERNOON
HOURS THIS BAND OF SNOW WILL SLIDE NORTHWARD WITH THE CORE OF THE
SNOW BAND REACHING THE VICINITY OF HAMBURG...ORCHARD PARK AND EAST
AURORA BETWEEN 100 PM AND 300 PM.
LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...HAMBURG...EAST AURORA...EVANS...BOSTON...EDEN...
SPRINGVILLE...COLDEN AND ORCHARD PARK.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 59 AND 57.
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS BAND OF LAKE EFFECT SNOW.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.
LAT...LON 4245 7942 4247 7938 4249 7935 4249 7933
4253 7925 4255 7915 4261 7911 4265 7906
4269 7905 4270 7899 4275 7890 4282 7858
4277 7838 4257 7824 4244 7886 4242 7944
$$
THOMASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 13, 10:09 AM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Jan 13, 10:09 AM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1009 AM EST WED JAN 13 2016
.SYNOPSIS...
A COLD WEST NORTHWEST FLOW WILL CONTINUE TO GENERATE SIGNIFICANT LAKE
SNOWS SOUTHEAST OF BOTH LAKES ERIE AND ONTARIO THIS MORNING...BEFORE
THE LAKE SNOWS DRIFT NORTH TOWARDS BUFFALO AND WATERTOWN LATER THIS
AFTERNOON AND TONIGHT...LIKELY RESULTING IN ACCUMULATING LAKE SNOWS
FOR EACH OF THOSE METROPOLITAN AREAS. ADDITIONAL LAKE SNOWS ARE EXPECTED
TO TAPER OFF THROUGH THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
...LAKE EFFECT SNOWS CONTINUE TODAY AND TONIGHT...
A BROAD 500MB TROUGH OVER THE GREAT LAKES THIS MORNING CONTINUES TO
KEEP A CYCLONIC FLOW OF ARCTIC SOURCED AIR MOVING ACROSS THE REGION.
THIS IS TRIGGERING LAKE EFFECT SNOWS SOUTHEAST OF THE LAKES WITH
DETAILS BELOW. OUTSIDE OF THE LAKE EFFECT EXPECT BELOW NORMAL
TEMPERATURES AND BREEZY WINDS TO CONTINUE TODAY WITH SOME SCATTERED
LIGHT SNOW SHOWERS COMING TONIGHT AS A WEAK AREA OF LOW PRESSURE AND
SHORTWAVE TROUGH SHIFT OVER THE FORECAST AREA.
OFF LAKE ERIE...THE KBUF RADAR SHOWS ONE FADING BAND OF LAKE SNOWS
ACROSS CENTRAL WYOMING COUNTY...WITH ANOTHER DEVELOPING WEST-EAST
ORIENTED BAND ACROSS NORTHERN CHAUTAUQUA AND CATTARAUGUS COUNTIES.
THIS IS LIKELY THE BEGINNING OF THE NEW MAIN LAKE ERIE SNOW BAND...
WHICH IS EXPECTED TO GRADUALLY SHIFT NORTH FROM LATE MORNING ONWARD
IN RESPONSE TO A BACKING OF THE LOW LEVEL FLOW IN ADVANCE OF THE
NEXT WEAK SURFACE LOW SLIDING ACROSS THE GREAT LAKES. STILL EXPECT
LAKE SNOWS TO REACH THE BUFFALO SOUTHTOWNS BY THE TIME OF THE EVENING
COMMUTE THEN OVER OR JUST NORTH OF DOWNTOWN BUFFALO AND THE NORTHTOWNS
AND THE SOUTHERN HALF OF NIAGARA COUNTY AFTER 00Z/7PM. THE NAM BUFKIT
TIME-HEIGHT PROFILES FOR 00Z TONIGHT AT THE BUFFALO FORECAST POINT SHOW
AN OMEGA BULLSEYE WITHIN THE PRIME SNOW GROWTH ZONE AND LAKE EQLS OF
8KFT ALL ADDING UP TO A STRONG SIGNAL FOR AN INTENSE SNOWBAND AS WINDS
ALIGN WITH THE LONG AXIS OF LAKE ERIE. THE 00Z NCAR ENSEMBLES INDICATE SOME
VARIABILITY IN POTENTIAL SNOWFALL AMOUNTS ACROSS NORTHERN ERIE
COUNTY TONIGHT WITH 00Z-12Z 12-HR ENSEMBLE MEANS SHOWING 3-6 INCHES
AND MAXES OF 10-12 INCHES. NEIGHBOR PROBS OF >6IN OF SNOWFALL
DOWNWIND OF THE LAKE ACROSS BUFFALO RUN ABOVE 90 PERCENT. THE
COMBINATION OF THE OUTPUT FROM THE NCAR ENSEMBLES ALONG WITH 00Z
HIGH RES NESTED 1.33KM NAM AND 00Z SSEO 12-HR SNOWFALL OF 6-8IN HAS
INCREASED CONFIDENCE THIS MORNING TO UPGRADE THE LAKE EFFECT SNOW
WATCH TO A WARNING. SOME MODELS AND OUR CURRENT FORECAST SHOW THE
SNOWBAND WILL DRIFT AS FAR NORTH AS NIAGARA COUNTY FOR A FEW HOURS
OVERNIGHT SO HAVE ISSUED A LAKE EFFECT SNOW ADVISORY WITH THE LATEST
UPDATE. LATE TONIGHT WIND WILL VEER BACK TO NORTHWEST WITH THE LAKE
BAND SETTLING BACK TOWARD THE SOUTHERN TIER AROUND 12Z THURSDAY.
MEANWHILE OFF LAKE ONTARIO...THE BAND OF MODERATE TO HEAVY SNOW THAT
BRIEFLY IMPACTED THE NIAGARA AND ORLEANS COUNTY SHORELINES EARLIER
THIS MORNING IS NOW IN THE PROCESS OF LIFTING NORTHEASTWARD AND
MERGING WITH THE MAIN LAKE ONTARIO LAKE BAND...WHICH CONTINUES TO
PUMMEL THE WAYNE/N CAYUGA/FAR SOUTHERN OSWEGO COUNTY CORRIDOR AS
OF THIS WRITING. SIMILAR TO WHAT WILL OCCUR ON LAKE ERIE ALTHOUGH A FEW
HOURS LATER...EXPECT THE MAIN SNOW BAND TO REMAIN IN THIS POSITION
THROUGH MIDDAY...BEFORE LIFTING NORTH ACROSS THE EASTERN END OF
LAKE ONTARIO AS WINDS BACK TO SOUTHWEST. THIS WILL SEND THE SNOWBAND
NORTH TO WATERTOWN BY LATE THIS EVENING. NAM BUFKIT PROFILES SHOW
THE BEST PARAMETERS LINING UP FOR KART WITHIN A FEW HOURS EITHER
SIDE OF MIDNIGHT. DURING THIS TIME LAKE EQLS WILL AVERAGE ABOUT 9KFT
WHICH IS PLENTY TALL ENOUGH TO SUPPORT AN INTENSE BAND OF LAKE SNOW.
OUTSIDE OF THE MAIN LAKE EFFECT SNOW BAND...SOME NORTHWESTERLY
UPSLOPE FLOW INTO THE ADIRONDACKS IS FORCING SOME LIGHTER SNOW
SHOWERS OVER EASTERN LEWIS COUNTY.
AT THIS POINT...NO CHANGES WERE NEEDED TO THE EXISTING LAKE EFFECT
SNOW HEADLINES.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
WARMER AIR WILL BE MOVING IN STARTING THURSDAY. THE FOCUS FOR
CONTINUED MODERATE LAKE EFFECT SNOWS THURSDAY MORNING WILL BE IN
FAVORED WEST SOUTHWEST FLOW AREAS. OFF LAKE ERIE...JUST SOUTH OF THE
BUFFALO AREA INTO SOUTHERN ERIE AND WYOMING COUNTIES. OF LAKE
ONTARIO....FROM THE NORTHERN TUG HILL TO WATERTOWN. THE LAKE SNOW OF
LAKE ERIE WILL WEAKEN CONSIDERABLE DURING THE DAY THURSDAY AS WARM
AIR LOWER INVERSION HEIGHTS TO LESS THAN 5K FEET. ADDITIONAL
ACCUMULATIONS LIKELY LIMITED TO 1 TO 3 INCHES DURING THE MORNING.
THE WEAKENING TREND WILL TAKE A BIT LONGER EAST OF LAKE ONTARIO BUT
THIS WILL EVENTUALLY TAKE PLACE BY THURSDAY EVENING. ADDITIONAL
ACCUMULATIONS ON THE ORDER OF 3 TO 6 INCHES POSSIBLE.
THURSDAY NIGHT...WARMING WILL CONTINUE AS A WARM FRONT LIFTS
THROUGH THE REGION. THE ASSOCIATED WARM AIR ADVECTION/ISENTROPIC
LIFT MAY GENERATE A BIT OF LIGHT SNOW BUT ANY ACCUMULATIONS WILL
BE VERY MINOR. THERE MAY BE SOME FREEZING DRIZZLE LATE THURSDAY
NIGHT/EARLY FRIDAY MORNING AS MID LEVEL MOISTURE GETS STRIPED AWAY.
FRIDAY WILL BE A WARM DRY WITH OS TEMPERATURES RISING INTO THE UPPER
30S TO MID 40S. ANY LINGERING SNOW SHOWERS WILL BE CONFINED TO AREA
EAST AND SOUTHEAST OF LAKE ONTARIO.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
FRIDAY NIGHT AND SATURDAY A COMPLEX SYSTEM WILL MOVE INTO THE
OHIO VALLEY AND NORTHEAST. AN INITIAL PARENT LOW AND MID LEVEL
WAVE WILL CROSS THE OHIO VALLEY FRIDAY NIGHT AND EARLY
SATURDAY...WITH THIS SYSTEM GIVING WAY TO SECONDARY COASTAL
CYCLOGENESIS ALONG THE MID ATLANTIC COAST. THE RESULTING COASTAL
LOW WILL MOVE QUICKLY NORTHEAST AND OFFSHORE OF NEW ENGLAND
SATURDAY. THE HAND OFF TO THE COASTAL LOW WILL MAKE THE PRECIP
TYPE A VERY DIFFICULT CALL. INITIALLY TEMPERATURES WILL WARM TO
+2C ALOFT FRIDAY NIGHT WHICH MAY ALLOW PRECIP TO BE RAIN OR A MIX
INITIALLY. ON SATURDAY TEMPERATURES MAY COOL ENOUGH ALOFT AS THE
COASTAL LOW TAKES OVER TO ALLOW FOR A MIX OF RAIN AND SNOW OR
POSSIBLY WET SNOW. IN EITHER CASE...PRECIP AMOUNTS WILL BE
RELATIVELY MINOR AS THE COASTAL LOW WILL ALLOW FORCING TO RAPIDLY
DIMINISH ACROSS OUR AREA AHEAD OF THE INITIAL PARENT LOW.
SATURDAY NIGHT AND SUNDAY COLD AIR COMES ROARING BACK INTO THE
GREAT LAKES AS ANOTHER DEEP TROUGH DIGS INTO THE NORTHEAST QUARTER
OF THE NATION. THIS WILL SET THE STAGE FOR MORE LAKE EFFECT SNOW
FROM SATURDAY NIGHT THROUGH THE FIRST HALF OF NEXT WEEK. INITIALLY
THE FLOW WILL BE WEST OR WEST-SOUTHWEST SATURDAY NIGHT AND
SUNDAY...THEN TRANSITION TO THE NORTHWEST FOR MONDAY AND TUESDAY.
OUTSIDE OF LAKE EFFECT AREAS EXPECT JUST A FEW LIGHT SNOW SHOWERS
FROM TIME TO TIME. AFTER THE BRIEF WARM-UP FRIDAY AND
SATURDAY...TEMPERATURES WILL RETURN TO BELOW NORMAL FOR SUNDAY
THROUGH THE FIRST HALF OF NEXT WEEK.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
LAKE EFFECT SNOWS CONTINUE SOUTH AND SOUTHEAST OF LAKE ONTARIO AND
ERIE THIS MORNING. MAINLY VFR OR MVFR CONDITIONS WILL PREVAIL
OUTSIDE OF THE LAKE EFFECT...WITH IFR/LIFR PREVAILING WITHIN THE
LAKE SNOWS.
THE ACCUMULATING LAKE SNOWS SOUTHEAST OF BOTH LAKES WILL GRADUALLY
PUSH NORTHWARD THIS AFTERNOON AND SETTLE NORTHEAST OF THE LAKES FOR
A FEW HOURS OVERNIGHT AS WINDS BECOME SOUTHWEST AHEAD OF AN APPROACHING
WEAK SURFACE LOW. THIS WILL BRING IFR OR LOWER CONDITIONS IN LAKE EFFECT
SNOW TO KBUF/KIAG AND KART.
OUTLOOK...
THURSDAY...LAKE EFFECT SNOW/ATTENDANT IFR EAST AND NORTHEAST OF
THE LAKES...OTHERWISE MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
FRIDAY...MVFR/VFR WITH A CHANCE OF SNOW SHOWERS.
FRIDAY NIGHT...DETERIORATION TO MVFR/IFR WITH SNOW SHOWERS BECOMING MORE
LIKELY.
SATURDAY...MVFR/IFR WITH RAIN AND SNOW LIKELY.
SUNDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS...EXCEPT IFR/MVFR
IN LAKE EFFECT SNOW SHOWERS EAST OF THE LAKES.
&&
.MARINE...
WINDS HAVE FALLEN BELOW GALE FORCE ON LAKE ONTARIO...SO ALL REMAINING
GALE WARNINGS HAVE BEEN DISCONTINUED. THIS SAID...CONDITIONS SHOULD STILL
REMAIN AT OR ABOVE ADVISORY LEVELS THROUGH MOST IF NOT ALL OF THURSDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 1 PM EST THURSDAY FOR
NYZ006>008.
LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
NYZ004-005.
LAKE EFFECT SNOW ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
NYZ003.
LAKE EFFECT SNOW WARNING FROM 5 PM THIS AFTERNOON TO 7 AM EST
THURSDAY FOR NYZ010.
LAKE EFFECT SNOW ADVISORY FROM 6 PM THIS EVENING TO 7 AM EST
THURSDAY FOR NYZ001.
LAKE EFFECT SNOW WARNING UNTIL 10 PM EST THIS EVENING FOR
NYZ019-020.
LAKE EFFECT SNOW WARNING UNTIL 4 AM EST THURSDAY FOR NYZ012-
085.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THURSDAY FOR
LOZ043>045.
SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR LOZ042.
&&
SYNOPSIS...JJR/RSH/SMITH
NEAR TERM...JJR/SMITH
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...JJR/SMITH
MARINE...JJR/SMITHHazardous weather outlook, Jan 13, 9:42 AM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 942 AM EST WED JAN 13 2016 NYZ006>008-141445- OSWEGO-JEFFERSON-LEWIS- 942 AM EST WED JAN 13 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-141445- NIAGARA- 942 AM EST WED JAN 13 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002-011-013-014-021-141445- ORLEANS-GENESEE-LIVINGSTON-ONTARIO-ALLEGANY- 942 AM EST WED JAN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-141445- MONROE- 942 AM EST WED JAN 13 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-141445- WAYNE-NORTHERN CAYUGA- 942 AM EST WED JAN 13 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-141445- CHAUTAUQUA-CATTARAUGUS- 942 AM EST WED JAN 13 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-141445- NORTHERN ERIE- 942 AM EST WED JAN 13 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-085-141445- WYOMING-SOUTHERN ERIE- 942 AM EST WED JAN 13 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-141445- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 942 AM EST WED JAN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-141445- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- 942 AM EST WED JAN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-141445- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 942 AM EST WED JAN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF THOMAS
In the hours before
Local storm report, Jan 13, 10:46 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1046 AM EST WED JAN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 SW ALLEGANY PARK 42.03N 78.85W
01/13/2016 M10.0 INCH CATTARAUGUS NY COOP OBSERVER
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1600242
JAMLocal storm report, Jan 13, 10:48 AM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1048 AM EST WED JAN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW ALMA 42.01N 78.05W
01/13/2016 M8.0 INCH ALLEGANY NY OTHER FEDERAL
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1600243
JAMLocal storm report, Jan 13, 10:56 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1056 AM EST WED JAN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 12 NNW HOOKER 43.85N 75.83W
01/13/2016 M7.9 INCH LEWIS NY COOP OBSERVER
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1600244
JAMLocal storm report, Jan 13, 11:02 AM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1102 AM EST WED JAN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 5 ENE CAPE VINCENT 44.15N 76.25W
01/13/2016 M8.2 INCH JEFFERSON NY TRAINED SPOTTER
36 HOUR SNOWFALL STORM TOTAL
&&
EVENT NUMBER BUF1600245
JAMLocal storm report, Jan 13, 12:09 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1209 PM EST WED JAN 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 5 N ALLEGANY 42.16N 78.49W
01/13/2016 M7.5 INCH CATTARAUGUS NY COCORAHS
24 HOUR SNOWFALL.
&&
EVENT NUMBER BUF1600246
JAMSpecial weather statement, Jan 13, 12:13 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1213 PM EST WED JAN 13 2016
NYZ010-012-019-020-085-131900-
SOUTHERN ERIE-CATTARAUGUS-CHAUTAUQUA-WYOMING-NORTHERN ERIE-
1213 PM EST WED JAN 13 2016
...A BAND OF LAKE EFFECT SNOW WILL IMPACT NORTHEASTERN CHAUTAUQUA...
SOUTHWESTERN WYOMING...NORTHWESTERN CATTARAUGUS AND SOUTHERN ERIE
COUNTIES...
AT 1201 PM EST...A BAND OF HEAVY LAKE EFFECT SNOW WAS PRODUCING SNOW
FALL RATES UP TO 2 INCHES PER HOUR AND WAS LOCATED FROM NEAR
FREDONIA...PERRYSBURG TO SPRINGVILLE ON THE SOUTHERN FLANK...AND
SILVER CREEK...NORTH COLLINS AND BOSTON ON THE NORTHERN FLANK.
FARTHER INLAND...THIS BAND OF LAKE EFFECT SNOW IS PRODUCING LIGHTER
SNOWFALL RATES ACROSS WYOMING COUNTY. THROUGH THE EARLY AFTERNOON
HOURS THIS BAND OF SNOW WILL SLIDE NORTHWARD WITH THE CORE OF THE
SNOW BAND REACHING THE VICINITY OF HAMBURG...ORCHARD PARK AND EAST
AURORA BETWEEN 100 PM AND 300 PM.
LOCATIONS IMPACTED INCLUDE...
DUNKIRK...FREDONIA...HAMBURG...EAST AURORA...EVANS...BOSTON...EDEN...
SPRINGVILLE...COLDEN AND ORCHARD PARK.
THIS INCLUDES INTERSTATE 90 BETWEEN EXITS 59 AND 57.
VISIBILITIES WILL DROP QUICKLY TO LESS THAN A QUARTER OF A MILE IN
THIS BAND OF LAKE EFFECT SNOW.
CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS. BE
PREPARED FOR SNOW OR ICE COVERED ROADS. SLOW DOWN AND ALLOW EXTRA
TIME WHEN TRAVELING.
LAT...LON 4245 7942 4247 7938 4249 7935 4249 7933
4253 7925 4255 7915 4261 7911 4265 7906
4269 7905 4270 7899 4275 7890 4282 7858
4277 7838 4257 7824 4244 7886 4242 7944
THOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 4:01 AM EST | Small Craft Advisory | BUF | 39 hr | |
| Jan 13, 4:36 AM EST | Special Weather Statement | BUF | Oswego | 54 min |
| Jan 13, 5:38 AM EST | Lake Effect Snow Advisory | BUF | Genesee, Niagara | 24 hr |
| Jan 13, 5:40 AM EST | Special Weather Statement | BUF | Cayuga | 65 min |
| Jan 13, 8:07 AM EST | Special Weather Statement | BUF | Niagara, Orleans | 83 min |
| Jan 13, 8:24 AM EST | Special Weather Statement | BUF | Cayuga | 81 min |
| Jan 13, 9:38 AM EST | Special Weather Statement | BUF | Orleans | 67 min |
| Jan 13, 9:41 AM EST | Special Weather Statement | BUF | Cattaraugus | 79 min |
| Jan 13, 9:46 AM EST | Special Weather Statement | BUF | Cayuga | 89 min |
| Jan 13, 12:21 PM EST | Special Weather Statement | BUF | Oswego | 114 min |
| Jan 13, 2:08 PM EST | Special Weather Statement | BUF | Erie | 112 min |
| Jan 13, 2:23 PM EST | Special Weather Statement | BUF | Oswego | 112 min |
| Jan 13, 4:00 PM EST | Special Weather Statement | BUF | Erie | 2 hr |
| Jan 13, 4:16 PM EST | Special Weather Statement | BUF | Oswego | 119 min |
| Jan 13, 5:16 PM EST | Special Weather Statement | BUF | Erie | 89 min |
| Jan 13, 6:44 PM EST | Special Weather Statement | BUF | Erie | 91 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.